Burak Aksoylu

Burak Aksoylu

Associate Professor

Websites

http://math.wayne.edu/~burak

Burak Aksoylu

I am an ORISE faculty at the U.S. Army Research Laboratory, Aberdeen Proving Ground, Maryland.  I am also a faculty member (adjunct) at Wayne State University in the Department of Mathematics.  I have been a faculty member at TOBB ETU in the Department of Mathematics and Louisiana State University in the Department of Mathematics and in the Center for Computation & Technology.  I was also an adjunct faculty at the University of New Mexico, in the Department of Mathematics and Statistics. My research has been funded by National Science Foundation, European Commission Marie Curie Program, and Scientific and Technological Research Council of Turkey.

Research Interest/Area of Expertise

  • I work in the areas of numerical analysis, scientific computing, and numerical linear algebra. My research interests include:

    Preconditioning, iterative solvers, numerical solutions to partial differential equations, multilevel preconditioning, multigrid, preconditioning under adaptive mesh refinement, robust preconditioning for high-contrast heterogeneous media, nonlocal problems, peridynamics, local boundary conditions for nonlocal problems, preconditioning for peridynamics, scalable solvers for nonlocal problems, Krylov subspace solvers.

Education – Degrees, Licenses, Certifications

  • Ph.D. in Mathematics, University of California, San Diego, 2001
  • M.S. in Mathematics, University of California, Irvine, 1996
  • B.S. in Mathematics, Middle East Technical University (METU), Ankara, Turkey, 1993
  • B.S. in Science Education, Mathematics Teaching, METU, 1993

Selected Publications

H.R. Beyer, B. Aksoylu and F. Celiker, On a class of nonlocal wave equations from applications, Journal of Mathematical Physics, 57(6) (2016), 062902.

B. Aksoylu and Z. Unlu, Conditioning analysis of nonlocal integral operators in fractional Sobolev spaces, SIAM Journal on Numerical Analysis, 52 (2014), pp. 653-677.

B. Aksoylu and M. L. Parks, Variational theory and domain decomposition for nonlocal problems, Applied Mathematics and Computation, 217 (2011), pp. 6498-6515.

B. Aksoylu and H. R. Beyer, Results on diffusion equation with rough coefficients, SIAM Journal on Mathematical Analysis, 42 (2010), pp. 406-426.

B. Aksoylu, I. G. Graham, H. Klie, and R. Scheichl, Towards a rigorously justified algebraic preconditioner for high-contrast diffusion problems, Computing and Visualization in Science, 11 (2008) pp. 319-331.

B. Aksoylu and M. Holst, Optimality of multilevel preconditioners for local mesh refinement in three dimensions , SIAM Journal on Numerical Analysis, 44 (2006), pp. 1005-1025.

B. Aksoylu, A. Khodakovsky and P. Schroder, Multilevel solvers for unstructured surface meshes, SIAM Journal on Scientific Computing, 26 (2005), pp. 1146-1165.